MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM INSTRUMENT; DIAMOND POINT AWL

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM INSTRUMENT; DIAMOND POINT AWL
Model Number DPA1-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during the opening of the medullary canal without using force, the tool broke while rotating.As a result, the sharp part got stuck in the bone.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned instrument was conducted.It was confirmed that the tool was broken at the top portion above the laser marking.Based on the information received and the type of breakage observed, it has been determined the reported breakage was likely caused by normal age, wear and tear.
 
Event or Problem Description
Additional information was received that the part that got stuck was able to be retrieved/taken out.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM INSTRUMENT
Common Device Name
DIAMOND POINT AWL
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key16771064
Report Number3006179046-2023-00161
Device Sequence Number16929009
Product Code HWJ
UDI-Device Identifier00812258026578
UDI-Public812258026578
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDPA1-000
Device Lot Number150826-76
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight65 KG